Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Heavy menstrual bleeding and uncontrollable shivers after laparoscopy and hysteroscopy. Elevated CA125. Do not want Primolut.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
Dear Dr.,
I had a laparoscopy and histeroscopy a year ago to treat endometriosis and anomyosis conditions.
My periods have worsen since then, cancer blood test (ca 125) levels elevated however,done a pelvic ultrasound and memogram and all was clear..
Very heavy bleeding which results in being border line with iron & D levels very low, feeling weak and tired all the time. (extreme fatigue)
Also, on the first day of the period I start getting the shivers, uncontrollable cold shivers like simillar to having very high temprature, all these leaves me completey drained, the gyno suggested to go on primolut, scared to take these pills as per their side effects..
Please help! quality of life went down the drain.
Thank you

Posted Tue, 1 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Your symptoms are mostly related to the excessive bleeding that you are having leading to anaemia. If these symptoms are severe enough to affect your quality of life then you must go with your doctor's advice and take primolut. It does not have any serious side effects.
Hormonal treatment suppresses endometrial development, reestablishes predictable bleeding patterns, decreases menstrual flow, and lowers the risk of good health.
Above answer was peer-reviewed by
Follow-up: Heavy menstrual bleeding and uncontrollable shivers after laparoscopy and hysteroscopy. Elevated CA125. Do not want Primolut. 4 hours later
Hi Dr. XXXXXXX Tayal

Thank you for your prompt response, still do not understand the reason for the elevated ca-125 blood test result, can it point out to having cancer in the body?

Also, how long should I be taking the primolut for? Isn’t there an alternative medicine to this one which doesn't have any side effects?

Also, what about the shivering that I have been experiencing lately, it feel like hypothermia, skin feel like it has cold burns on it.

I am sure that I have some kind of hormonal imbalance I saw that you specialize in this area, what can be done for this? which tests should I undertake to find out what is wrong with my hormones, I basically feel in the cycle the entire month... (done a thyroid test - shown no concern)

Also, I forgot to mention that I had 3 Cesarean section..I thought I had adhesions as I get stabbing pains in the lower abdomen during the menstrual cycle..but when I did the laproscopy the dr said there was no adhesions? puzzeld with all of this..

Thank you muchly for you support

Answered by Dr. Rakhi Tayal 17 hours later
Thanks for writing again.
CA 125 levels are elevated in ovarian malignancy but mildly raised levels are suggestive of benign conditions like endometriosis.
The time period fro which you will need primolut will depend on your extent of improvement after taking the drug. There is no medicine which does not have any documented side effects.
The shivering might be related to anaemia or perimenopausal symptoms.
You can get your LH and FSH levels evaluated to know about the menoause under the guidance of your gynaecologist.
Pain in lower abdomen is commonly associated with endometriosis. Hormonal therapy is the only way to improve your symptoms.

Hope my answer is helpful. Write back if you have further queries.
Please accept my answer in case you do not have further queries.
Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Follow-up: Heavy menstrual bleeding and uncontrollable shivers after laparoscopy and hysteroscopy. Elevated CA125. Do not want Primolut. 45 hours later
Dear Dr. XXXXXXX Tayal,

Thank you for answering my query, just need to know when should I start taking the primolut and the dosage, will it stop my period cycles? can it cause cancer with long term treatment?

Should I also do an A.K.G test (never done before) to check heart functions as I know it also has a major contribution for the hormonal balance in the body?

There is another symptom that I have, I get thrush frequently and have been trying to illiminate sugars from my diet as much as possible and also mushrooms, feel bloated all the time and around the ovulation times I also get sharp stabbing pain with like a clear gel look alike that normal or again has to do with endometriosis that surgeon said he has removed, why do I still have the symptoms?

Thank you for you help and support

Answered by Dr. Rakhi Tayal 12 hours later
The time of beginning of therapy usually coincides with the beginning of the periods. The dosage schedule can best be recommended by your gynaecologist after a detailed assessment.
Long term treatment means taking the treatment continuously for many years. That might increase the likelihood of having endometrial abnormalities but a causative association of this treatment with cancer has not been established yet.
The further tests that are needed can be recommended by your gynaecologist after examination. Repeated bouts of thrush might be associated with raised blood glucose levels but is not likely to be related to endometriosis.
The bloated feeling and mild clear discharge is normal during ovulation. These symptoms are not likely to be due to the endometriosis that has been removed. You can avoid all these symptoms by taking cyclic hormonal therapy. This can be obtained on prescription from your gynaecologist.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor